MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The roche 9180 sodium electrode lot number is 31245047.Qc levels 1 and 2 were within the specified ranges.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable roche 9180 sodium electrode results from two patient samples tested on the electrolyte analyzer w/o starterkit 9180.Patient sample 1 the initial result was 113 mmol/l with a data flag.The repeat result was 139 mmol/l.Patient sample 2 the high result was 141 mmol/l.The low result was 115 mmol/l with a data flag.The low results were inconsistent with the patients' clinical state.The questionable results were not reported outside the laboratory.
 
Additional Manufacturer Narrative
In the initial medwatch, the first line of b5 describe event or problem should have been: "the initial reporter received questionable roche 9180 sodium electrode results from two patient samples tested on the roche 9180 electrolyte analyzer w/o starterkit 9180." instead of: "the initial reporter received questionable roche 9180 sodium electrode results from two patient samples tested on the electrolyte analyzer w/o starterkit 9180." the customer used a diamond diagnostics (dd ref electrode) for the roche 9180 electrolyte analyzer.The field service engineer replaced the reference and sodium electrodes, the electrode housing, and the analyzer's fluid, waste, and calibrator pack.The investigation reviewed the qcs; qc levels 1 and 2 results were within the specified ranges.The root cause of the issue was related to a reference electrode manufactured by diamond diagnostics (dd ref electrode) used with the 9180 electrolyte analyzer.The reference electrode used (dd ref electrode) is covered by a roche-initiated recall.Customers using the dd ref electrode were instructed to immediately stop using the sodium (na) results from their 9180 analyzer.The affected reference electrode was not distributed in the united states.Customers in the united states use the roche reference electrode and the reference electrode housing.No further action is needed for customers in the united states.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22356701
Report Number1823260-2025-01977
Device Sequence Number8655656
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryNU
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown